MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 71-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On (b)(6) 2025, the patient informed novocure that, approximately two weeks prior, she placed the device on the bathroom sink and the device subsequently fell onto her foot, resulting in fractures to two bones.The patient believed that the weight of the device was the cause of the injury.The patient went to the emergency room (er) and was given a foot brace.The patient remained on optune gio therapy.The patient's prescribing physician was contacted for additional information, although no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the optune gio device to the foot fracture cannot be ruled out.Foot fracture is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22554177
Report Number3010457505-2025-00540
Device Sequence Number9559433
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160814
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; CALCIUM-CHOLECALCIFEROL; CYANOCOBALAMIN; MAGNESIUM HYDROXIDE; ONDANSETRON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight57 KG